Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 130, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2008, 9:00 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 8, 2008, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2433 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:03 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 8, 7:03 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 703 PM CDT SUN JUN 8 2008 .DISCUSSION... ISSUED 215 PM CDT SUN JUN 8 2008 SHORT TERM...TONIGHT THROUGH WEDNESDAY MAIN FORECAST CHALLENGE WL BE PROGRESSION OF CONVECTION ACRS THE WEST AND NORTHWEST PORTIONS OF THE FORECAST AREA TNT...AND POTENTIAL FOR ADDITIONAL HEAVY RAINFALL...ESP ACRS THE WATER-LOGGED EAST AND SOUTHEAST ON MONDAY/MONDAY NIGHT. ONCE AGAIN...THE GFS HAS CONVECTIVE FEEDBACK ISSUES WHICH SPIN UP SFC WAVES WHICH TEND TO HOLD THE FRONT UP A BIT LONGER ACRS THE FCST AREA...SO WL TEND TO SIDE WITH THE WRF/ECMWF FOR THIS FCST PACKAGE. OUTFLOW BOUNDARY ACRS OUR NRN CWA WL NEED TO BE WATCHED FOR ADDL DVLPMT LATER THIS AFTN AS MODELS CONTINUE TO SUGGEST THE NORTH AND WRN AREAS OF THE FCST AREA BEING THE PRIMARY FOCUS FOR THUNDERSTORMS TNT AS NEXT SHORTWAVE MOVES OUT OF THE CNTRL PLAINS. THAT WAVE CURRENTLY PRODUCING AN INCREASING AREA OF THUNDERSTORMS OVR WRN IOWA AND SOME OF THAT ACTIVITY WL EDGE INTO OUR AREA LATER THIS EVENING OR DURING THE OVERNIGHT HOURS. 2 INCH PWAT VALUES AND CLIMATOLOGICALLY FAVORED THICKNESSES ACRS THE WEST AND NORTH SUPPORT LOCALLY HEAVY RAINFALL OVR THE WEST AND NORTH TNT WITH THE THREAT SHIFTING ACRS THE REMAINDER OF THE AREA ON MONDAY. 1 HOUR AND 3 HOUR FLASH FLOOD GUID VALUES ARE THE HIGHEST ACRS THE NORTHWEST...BUT THAT IS THE AREA THAT WILL SEE THE RAIN FIRST AND PROBABLY A BIT LONGER THAN IN THE SOUTHEAST. AT THIS POINT WITH PWAT VALUES AROUND 2 INCHES AND MODEL DATA SUGGESTING THE NW PTN OF THE FCST AREA MAY SEE SOME TRAINING OF THE CELLS LATER TNT...HAVE DECIDED TO INCLUDE ALL OF THE FCST AREA IN A FFA. THE NW WL START WITH THEIRS AROUND 06Z AND THEN 12Z OVR THE REMAINDER OF EAST CENTRAL AND SOUTHEAST ILLINOIS. WITH SHORTWAVE AND CONVECTION SHIFTING ACRS THE FCST AREA ON MONDAY...MODELS INDICATE FRONTAL BOUNDARY SHOULD PUSH INTO SOUTHEAST ILLINOIS BY EVENING. BEST RAIN CHANCES SHIFT INTO EAST CENTRAL AND SOUTHEAST ILLINOIS MONDAY NIGHT WITH PRECIP CHANCES ENDING ACRS THE WEST AND NORTH TUESDAY...WITH CONVECTION CHANCES HOLDING ON AT LEAST THRU TUE MORNING ACRS THE SOUTHEAST. THE SHORTWAVE WL THEN SHIFT WELL TO OUR NORTHEAST TUE AFTN AND EVENING AND THE ASSOCIATED FRONTAL BOUNDARY AND RAIN CHANCES FINALLY PUSH SOUTH OF THE OHIO RIVER VALLEY. QUIET WX RETURNS FOR SEVERAL DAYS STARTING TUE NIGHT AND WEDNESDAY AS UPPER LEVEL RIDGING BUILDS IN ACRS THE MIDWEST. LONG TERM...THURSDAY THROUGH SUNDAY ACTIVE WEATHER PATTERN TO CONTINUE THRU THE PERIOD AS NEXT SHORTWAVE PUSHES INTO THE PLAINS ON THURSDAY WITH PRECIP CHANCES INCREASING ESPECIALLY THU NIGHT AND FRIDAY AS THE UPPER LEVEL RIDGE WEAKENS ALLOWING THE ACTIVITY ACRS THE PLAINS TO MOVE EAST INTO OUR AREA. UPPER LEVEL RIDGE ON LATEST ECMWF LOOKS A BIT STRONGER THAN IN PREVIOUS RUNS AND IF THAT TREND CONTINUES...WE MAY NEED TO HOLD THE BEST RAIN CHANCES OFF UNTIL FRIDAY. CONVECTION CHANCES WL CONTINUE INTO THE WEEKEND AS THE FRONTAL BOUNDARY BECOMES MORE PARALLEL TO THE UPPER FLOW AND STALLS OUT NOT TOO FAR FROM OUR AREA AS ADDL UPPER LEVEL ENERGY MOVES IN LATE SUN OR MONDAY OF NEXT WEEK. AFTER FRIDAY NIGHT...WL CARRY 20 (NOT MENTIONED IN ZFP) POPS AND SEE HOW MEDIUM RANGE MODELS RESOLVE THE DAYS 7 AND 8 SYSTEM OVER THE NEXT SVL RUNS. && .AVIATION... ISSUED 702 PM CDT SUN JUN 8 2008 SLOW MOVING FRONTAL BOUNDARY WILL APPROACH/PUSH INTO CENTRAL ILLINOIS TERMINALS DURING THE 00Z TAF PERIOD. SHOWERS/STORMS WILL ACCOMPANY THE FRONT...STARTING AS EARLY AS MIDNIGHT TONIGHT ACROSS KPIA/KSPI/KBMI TERMINALS. ONCE THE ONGOING STORMS DIE BACK LATER TONIGHT...THE TIMING/LOCATION OF FUTURE DEVELOPMENT IS MUCH MORE DIFFICULT TO PIN POINT DUE TO UNKNOWN LOCATION OF CONVECTIVE CLOUD DEBRIS AND OUTFLOW BOUNDARIES. FOR THIS REASON...HAVE NOT GONE ABOVE VCTS FOR STORMS DURING THE DAYTIME HOURS ON MONDAY. WINDS WILL FALL OFF THIS EVENING WITH THE LOSS OF DIURNAL HEATING AND SHOULD BE WEAKER FOR THE REMAINDER OF THE TAF VALID PERIOD DUE TO THE WEAKER PRESSURE GRADIENT AROUND THE SURFACE FRONT. HOWEVER...THE WIND DIRECTION IS ALSO TRICKY DURING THE DAY ON MONDAY DUE TO THE ABOVE MENTIONED OUTFLOW BOUNDARIES. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR ILZ038-042>046-049>057-061>063-066>068-071>073. FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH LATE MONDAY NIGHT FOR ILZ027>031-036-037-040-041-047-048. &&
Hazardous weather outlook, Jun 8, 2:37 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 237 PM CDT SUN JUN 8 2008 ILZ027>031-037-038-091100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 237 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME LIKELY AFTER SUNSET TONIGHT. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER DARK...WITH THE MAIN THREAT BEING STRONG WINDS. HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL ALSO BE COMMON IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY EVENING AS A COLD FRONT MOVES ACROSS THE AREA. SOME STORMS MAY BE SEVERE...ESPECIALLY DURING THE AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. ANOTHER COLD FRONT WILL MOVE INTO THE MIDWEST AND BECOME STATIONARY DURING THE LATTER PART OF THE WEEK. THIS WILL CAUSE SCATTERED THUNDERSTORMS FROM THURSDAY NIGHT THROUGH SATURDAY. SOME SEVERE STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO DETERMINE THE MOST FAVORED TIME FRAME. KEEP ABREAST OF LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ036-040>043-047>053-091100- CASS-CHRISTIAN-DE WITT-FULTON-LOGAN-MACON-MASON-MENARD-MORGAN- SANGAMON-SCHUYLER-SCOTT- 237 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE AREA LATER TONIGHT...WITH A SLIGHT RISK OF SEVERE WEATHER. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG WINDS. HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL ALSO BE COMMON WITH THE STRONGER STORMS. RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE SANGAMON RIVER BASIN AND ALONG THE ILLINOIS RIVER BASIN DOWNSTREAM OF PEORIA FOR THE NEXT COUPLE OF DAYS. RUNOFF FROM PREVIOUS RAINFALL MAY ALSO CAUSE STANDING WATER TO CONTINUE ACROSS SOME ROADS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY EVENING AS A COLD FRONT MOVES ACROSS THE AREA. SOME STORMS MAY BE SEVERE... ESPECIALLY DURING THE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. ANOTHER COLD FRONT WILL MOVE INTO THE MIDWEST AND BECOME STATIONARY DURING THE LATTER PART OF THE WEEK. THIS WILL CAUSE SCATTERED THUNDERSTORMS FROM THURSDAY NIGHT THROUGH SATURDAY. SOME SEVERE STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO DETERMINE THE MOST FAVORED TIME FRAME. KEEP ABREAST OF LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. ILZ044>046-054>057-061>063-066>068-071>073-091100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 237 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL BE COMMON ACROSS MANY RIVERS AND STREAMS FOR THE NEXT FEW DAYS...INCLUDING THE VERMILION...EMBARRAS...WABASH...AND LITTLE WABASH BASINS. CONSIDERABLE RUNOFF FROM PREVIOUS RAINFALL WILL ALSO CONTINUE TO PRODUCE FLOODING AWAY FROM RIVERS. BE CAUTIOUS OF WATER COVERED ROADS AND DO NOT DRIVE ACROSS ROADS COVERED WITH WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED THUNDERSTORMS MONDAY AFTERNOON AND ESPECIALLY MONDAY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA. SOME STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ANOTHER COLD FRONT WILL MOVE INTO THE MIDWEST AND BECOME STATIONARY DURING THE LATTER PART OF THE WEEK. THIS WILL CAUSE SCATTERED THUNDERSTORMS FRIDAY AND SATURDAY. SOME SEVERE STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO DETERMINE THE MOST FAVORED TIME FRAME. KEEP ABREAST OF LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:44 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 46 min |
| Jun 9, 12:40 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 50 min |
| Jun 9, 1:10 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 35 min |
| Jun 9, 1:32 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 43 min |
| Jun 9, 1:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 15 min |
| Jun 9, 2:04 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 27 min |
| Jun 9, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.